MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Model Number 021-924
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Nausea (1970); Dizziness (2194); Syncope/Fainting (4411)
Date of Event 02/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient/lay user contacted lifescan (lfs) brazil by email alleging that his onetouch ultra mini meter read inaccurately low compared to a laboratory test.The complaint was classified based on the patient¿s email and on information obtained from the customer care agent (cca) during a follow up call with the patient.The patient reported that the alleged issue began on (b)(6) 2023, at 07:00 am.The patient claimed obtaining a blood glucose reading of ¿108 mg/dl¿ with the subject meter.The patient manages his diabetes with diet and exercise and claimed that at an unspecified time after he received the reading on the subject meter, he started feeling ¿dizziness and nausea¿ and went to the hospital.The patient reported that he ¿fainted¿ at the hospital.That same day at 09:00 am, the doctor performed a laboratory test and obtained a reading of ¿405 mg/dl¿.The patient stated that after the laboratory test, he was treated with an unspecified serum at the hospital.During troubleshooting, the cca confirmed that the patient had used an approved sample site to obtain the blood sample.The cca educated the patient on the use of control solution.The patient was unable to provide test strip details because he discarded the vial and test strips.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event and received hcp treatment for an acute high blood glucose excursion after using the product and the subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
Similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key16526842
Report Number3009698388-2023-00002
Device Sequence Number17457778
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number021-924
Device Catalogue Number021-924
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age45 YR
Patient SexMale